Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 22, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Mar 25, 2018, 3:37 PM EDT. It took effect at Mar 26, 2018, 4:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 3:37 PM EDT (19:37 UTC)
- In effect from
- Mar 26, 2018, 4:00 AM EDT
- Expired
- Mar 27, 2018, 4:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
889 WHUS72 KMLB 251937 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 337 PM EDT Sun Mar 25 2018 AMZ570-572-262000- /O.NEW.KMLB.SC.Y.0022.180326T0800Z-180327T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 337 PM EDT Sun Mar 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 PM EDT TUESDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 AM Monday to 4 PM EDT Tuesday. * WINDS...Northeast to east near 20 knots. * WAVES/SEAS...Building to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-555-575-262000- /O.NEW.KMLB.SC.Y.0022.180326T2000Z-180327T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 337 PM EDT Sun Mar 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 PM EDT TUESDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 PM Monday to 4 PM EDT Tuesday. * WINDS...East near 20 knots. * WAVES/SEAS...Building 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
782 WHUS72 KMLB 261932 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 332 PM EDT Mon Mar 26 2018 AMZ550-552-555-575-272000- /O.CON.KMLB.SC.Y.0022.180326T2000Z-180327T2000Z/ /O.NEW.KMLB.SW.Y.0003.180327T2000Z-180329T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 332 PM EDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM TUESDAY TO 4 PM EDT THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory for hazardous seas, which is in effect from 4 PM Tuesday to 4 PM EDT Thursday. * WINDS...East near 20 knots. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. && $$ AMZ570-572-272000- /O.CON.KMLB.SC.Y.0022.000000T0000Z-180327T2000Z/ /O.NEW.KMLB.SW.Y.0003.180327T2000Z-180329T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 332 PM EDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM TUESDAY TO 4 PM EDT THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory for hazardous seas, which is in effect from 4 PM Tuesday to 4 PM EDT Thursday. * WINDS...East near 20 knots. * WAVES/SEAS...8 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. && $$
143 WHUS72 KMLB 272004 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 404 PM EDT Tue Mar 27 2018 AMZ550-552-555-570-572-575-292000- /O.EXP.KMLB.SC.Y.0022.000000T0000Z-180327T2000Z/ /O.CON.KMLB.SW.Y.0003.000000T0000Z-180329T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 404 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... * WINDS...East to southeast 10 to 15 knots. * WAVES/SEAS...6 to 8 feet tonight, increasing to 8 to 10 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 11:00 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 11:00 AM EDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1100 AM EDT Sun Mar 25 2018 .DISCUSSION... Morning Cape sounding shows noticeable moistening has occurred below 850 mb but very dry air remains in the mid levels. The low level moisture will support more cumulus clouds than we have seen in several days but no rain is expected. There should also be some increase in high (cirrus) clouds. High pressure ridge axis analyzed to the south and east with a cold front draped across the deep south will produce a warm west southwest flow. This offshore flow will be strong enough to at least delay the onset of the east coast sea breeze boundary allowing most locations to reach the low to mid 80s, even at the beaches. Raised forecast max temps a couple degrees given the offshore flow which typically produces warmest temps on the east side of the peninsula. Record highs look out of reach but given enough sfc heating, Daytona could get close to its record of 88 from 1954. && .AVIATION...Mainly VFR through 04Z then IFR/MVFR CIGs should accompany cool front dropping south across the area. West to southwest flow 10-15 knots will turn onshore in a SE sea breeze along the coast south of the Cape this afternoon. Winds will turn light north tonight as a weak front presses south across the terminals. && .MARINE... West/Southwest flow 10-15 knots will produce seas 2 ft nearshore and 3-4 ft offshore. Winds shifting overnight as a backdoor frontal boundary pushes down the ern seaboard into north FL. Winds bcmg N/NE by midnight from Cape Canaveral northward then N/NW areawide in the predawn hrs. Chc of shras dvlpg north of the Cape after sunset then down to Sebastian Inlet aft midnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 80 62 73 62 / 10 30 40 20 MCO 84 60 80 62 / 0 20 30 20 MLB 80 60 77 66 / 0 10 30 20 VRB 80 60 79 66 / 0 0 30 30 LEE 82 60 77 61 / 10 30 30 10 SFB 83 60 77 62 / 0 20 40 20 ORL 83 60 78 63 / 0 20 30 20 FPR 80 60 79 65 / 0 0 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly
Hazardous weather outlook, Mar 25, 5:33 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 533 AM EDT Sun Mar 25 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252145- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 533 AM EDT Sun Mar 25 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A long period swell will impact the east Florida coast today, which will generate a moderate rip current threat along area beaches. The threat will be highest between 6:00 AM and 12:30 PM due to tidal effects. Check with beach patrol for local conditions and always swim near a lifeguard. .WIND AND SEA IMPACT... A moderate to fresh southwest breeze will prevail over the offshore Atlantic waters north of Sebastian Inlet through midday. While winds are expected to diminish by early afternoon, the offshore wind component will generate rough chop over the Gulf Stream with seas up to 5 feet and dominant periods at or below 6 seconds. Small craft operators should exercise caution. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Hazardous marine conditions will develop on Monday as a fresh to strong northeasterly breeze prevails behind a weak cold front. While winds are expected to diminish to a gentle to moderate southeast breeze by daybreak Wednesday, large easterly swells will continue to impact the local Atlantic waters for much of the upcoming week, keeping nearshore seas between 7 and 9 feet and offshore seas between 8 and 10 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.